Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Mar 17, 2012, 2:58 AM PDT for 5 counties in California. It took effect at Mar 17, 2012, 9:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 2:58 AM PDT (09:58 UTC)
- In effect from
- Mar 17, 2012, 9:00 PM PDT
- Expired
- Mar 18, 2012, 8:00 PM PDT
- In force
- 23 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 47 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
103 WHUS46 KMTR 170958 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 258 AM PDT SAT MAR 17 2012 CAZ509-529-530-171800- /O.NEW.KMTR.SU.Y.0008.120318T0400Z-120318T2200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 258 AM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 12 TO 15 FEET AT 12 SECONDS THIS AFTERNOON. BREAKERS TO 17 FEET WILL BE POSSIBLE. * TIMING: SWELLS INCREASE THIS AFTERNOON BEFORE SUBSIDING SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
646 WHUS46 KMTR 171514 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 814 AM PDT SAT MAR 17 2012 CAZ509-529-530-180100- /O.CON.KMTR.SU.Y.0008.120318T0400Z-120318T2200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 814 AM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 15 TO 17 FEET AT 13 SECONDS THIS EVENING. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS INCREASE THIS EVENING BEFORE SUBSIDING SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
572 WHUS46 KMTR 172016 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 116 PM PDT SAT MAR 17 2012 CAZ505-180715- /O.EXB.KMTR.SU.Y.0008.120318T0600Z-120319T0000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 116 PM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 15 TO 17 FEET AT 13 SECONDS LATE THIS EVENING. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS INCREASE LATE THIS EVENING BEFORE SUBSIDING SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ CAZ509-529-530-180715- /O.CON.KMTR.SU.Y.0008.120318T0400Z-120318T2200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 116 PM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 15 TO 17 FEET AT 13 SECONDS THIS EVENING. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS INCREASE THIS EVENING BEFORE SUBSIDING SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
881 WHUS46 KMTR 180514 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1014 PM PDT SAT MAR 17 2012 CAZ509-529-530-181300- /O.CON.KMTR.SU.Y.0008.000000T0000Z-120318T2200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1014 PM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 15 TO 17 FEET AT 13 SECONDS. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS INCREASE TONIGHT THEN SUBSIDED SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ CAZ505-181300- /O.CON.KMTR.SU.Y.0008.120318T0600Z-120319T0000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1014 PM PDT SAT MAR 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST WILL INCREASE TO 15 TO 17 FEET AT 13 SECONDS. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS INCREASE TONIGHT BEFORE SUBSIDING SUNDAY AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
521 WHUS46 KMTR 181355 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 655 AM PDT SUN MAR 18 2012 CAZ505-182200- /O.EXT.KMTR.SU.Y.0008.000000T0000Z-120318T2200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 655 AM PDT SUN MAR 18 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WAVES AND SURF: NORTHWESTERLY SWELLS OF 14 TO 16 FEET. * TIMING: SWELLS SUBSIDING THIS AFTERNOON AND EVENING. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ CAZ509-529-530-182200- /O.CON.KMTR.SU.Y.0008.000000T0000Z-120318T2200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 655 AM PDT SUN MAR 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST 14 TO 16 FEET. BREAKERS UP TO 20 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS DECREASING THIS AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
521 WHUS46 KMTR 182112 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 212 PM PDT SUN MAR 18 2012 CAZ505-509-182215- /O.CAN.KMTR.SU.Y.0008.000000T0000Z-120318T2200Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 212 PM PDT SUN MAR 18 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE HIGH SURF ADVISORY. FREQUENT HIGH SURF CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...PLEASE KEEP AN EYE ON THE OCEAN IF VISITING THE BEACHES. $$ CAZ529-530-190300- /O.EXT.KMTR.SU.Y.0008.000000T0000Z-120319T0300Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 212 PM PDT SUN MAR 18 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WAVES AND SURF: NORTHWESTERLY SWELLS NEAR THE COAST 14 TO 16 FEET. BREAKERS UP TO 18 FEET WILL BE POSSIBLE AT SOME LOCATIONS. * TIMING: SWELLS DECREASING THIS AFTERNOON. * IMPACTS: CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID FISHING OFF OF ROCKS AND JETTIES DUE TO RISK OF BEING WASHED INTO THE SEA BY A WAVE. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
389 WHUS46 KMTR 190302 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 802 PM PDT SUN MAR 18 2012 CAZ529-530-190415- /O.EXP.KMTR.SU.Y.0008.000000T0000Z-120319T0300Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 802 PM PDT SUN MAR 18 2012 ...HIGH SURF ADVISORY HAS EXPIRED... COASTAL BUOY DATA CONTINUE TO SHOW SWELL HEIGHTS SUBSIDING THIS EVENING. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 16, 11:31 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 16, 11:31 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1131 PM PDT FRI MAR 16 2012
.DISCUSSION...AS OF 9:10 PM PDT FRIDAY...WIDESPREAD RAIN IS
OCCURRING THROUGHOUT OUR REGION THIS EVENING AS A COLD FRONT
ADVANCES FROM THE NORTHWEST INTO A MOIST AIRMASS. RAIN RATES HAVE
BEEN MODERATE IN MOST AREAS...BUT AREAS OF HEAVY RAIN HAVE BEEN
OCCURRING IN THE SANTA CRUZ MOUNTAINS...AND LOCALLY ELSEWHERE
ACROSS THE SAN FRANCISCO BAY AREA. RAIN RATES IN EXCESS OF A HALF
INCH PER HOUR HAVE BEEN REPORTED IN THE SANTA CRUZ MOUNTAINS.
THERE HAVE BEEN SEVERAL REPORTS OF MINOR STREET FLOODING. AN
URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR MUCH OF
THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA...SOUTH INTO
MONTEREY AND SAN BENITO COUNTIES. THE ADVISORY IS IN EFFECT UNTIL
10:45 PM PDT. ISOLATED CONVECTION IS EMBEDDED IN THE BROAD AREA OF
RAINFALL. A LIGHTING STRIKE WAS DETECTED IN SW CONTRA COSTA COUNTY
AT ABOUT 5 PM THIS AFTERNOON AND THUNDER WAS HEARD IN HOLLISTER AT
ABOUT 7:30 PM.
BASED ON RADAR AND SURFACE REPORTS...IT APPEARS THAT THE SURFACE
COLD FRONT IS CURRENTLY MOVING THROUGH THE NORTH BAY AND RAINFALL
IS TAPERING OFF QUICKLY BEHIND THE FRONT. EXTRAPOLATING THE
CURRENT FRONTAL SPEED AND CONSIDERING THE 00Z NAM'S TIMING...WOULD
EXPECT THE FRONT TO MOVE THROUGH MOST OF THE SF BAY AREA BY
MIDNIGHT AND THROUGH THE MONTEREY BAY AREA BY 2 AM. SATELLITE
SHOWS CLEARING BEHIND THE FRONT AND MODEL OUTPUT INDICATES A
PERIOD OF DRY WEATHER AFTER FRONTAL PASSAGE LATE TONIGHT INTO
EARLY SATURDAY MORNING. SHOWERS WILL THEN DEVELOP BY MID TO LATE
SATURDAY MORNING AS A SHORTWAVE ROTATING THROUGH THE BASE OF THE
LONGWAVE TROUGH APPROACHES THE CENTRAL CA COAST. THE GFS AND NAM
AGREE THAT THE TRACK OF THIS SHORTWAVE WILL BE FAR ENOUGH SOUTH TO
PLACE NEARLY ALL OF SATURDAY'S SHOWER ACTIVITY OVER THE SOUTHERN
HALF OF OUR FORECAST AREA. THE 12Z ECMWF...ON THE OTHER
HAND...TRACKS THE SHORTWAVE INLAND FARTHER TO THE NORTH AND
THEREFORE FOCUSES THE SHOWER ACTIVITY OVER THE HEART OF THE SF BAY
AREA. GIVEN THE UNCERTAINTY...WILL CONTINUE TO FORECAST AT LEAST A
CHANCE OF SHOWERS IN ALL AREAS...WITH HIGHER POPS ACROSS THE
SOUTH. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON
SATURDAY AS A COLD AND UNSTABLE AIRMASS SPILLS ACROSS THE AREA.
SHOWER CHANCES WILL CONTINUE ALL THE WAY THROUGH THE
WEEKEND AS THE COLD UPPER TROUGH MOVES VERY SLOWLY TO THE EAST.
BUT SHOWER CHANCES WILL DIMINISH BY SUNDAY AS THE AIRMASS BECOMES
DRIER AND A LITTLE MORE STABLE.
SNOW LEVELS ARE FORECAST TO DROP TO 2500 FEET ON SATURDAY AND THEN
AS LOW AS 2000 FEET ON SATURDAY NIGHT AND SUNDAY. IF THE NAM AND
GFS ARE CORRECT...THERE WILL BE LITTLE CHANCE OF SNOW IN THE HILLS
OF THE SAN FRANCISCO BAY AREA (ASIDE FROM THE SOUTHERN DIABLO
RANGE) SINCE LITTLE OR NO PRECIP IS FORECAST. SNOW IS MORE LIKELY
SOUTH...IN THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES.
ACCUMULATION IS LIKELY ABOVE 2000 FEET AND THERE COULD BE UP TO 6
INCHES OF ACCUMULATION OVER THE WEEKEND IN THE SANTA LUCIAS ABOVE
2500 FEET.
AN UPPER RIDGE IS FORECAST TO BUILD JUST OFFSHORE EARLY IN THE
WORK WEEK AND THERE COULD BE SOME LIGHT WARM ADVECTION RAIN ON
MONDAY INTO MONDAY NIGHT AS MOISTURE SPILLS OVER THE TOP OF THE
RIDGE. GENERALLY DRY AND MILD CONDITIONS ARE EXPECTED FOR THE REST
OF THE WEEK EXCEPT PERHAPS SOME RAIN OVER THE NORTH BAY AROUND
MIDWEEK AS A FAST-MOVING SYSTEM MOVES INLAND TO THE NORTH. MORE
SUBSTANTIAL AND WIDESPREAD RAINFALL IS POSSIBLE ONCE AGAIN BY NEXT
WEEKEND.
&&
.AVIATION...AS OF 11:15 PM PDT FRIDAY...A PACIFIC FRONTAL SYSTEM
IS MOVING SOUTHEASTWARD THROUGH THE MONTEREY BAY REGION AND WILL
EXIT THE DISTRICT LATER TONIGHT. CEILINGS AND VISIBILITIES ARE IMPROVING
BEHIND IT...WITH VFR CONDITIONS NOW PREVAILING AT THE SFO BAY AREA
TERMINALS AND EXPECTED TO SIMILARLY DEVELOP AT KMRY AND KSNS
SOON AFTER MIDNIGHT. SOME FOG WILL LIKELY DEVELOP LATE TONIGHT IN
THE NORTH SFO BAY VALLEYS AND LEAD TO IFR OR EVEN LIFR CONDS AT
KSTS INTO THE FIRST PART OF SATURDAY MORNING. A COOL...MOIST AND
UNSTABLE AIR MASS WILL RESULT IN CONTINUING SCATTERED
SHOWERS...AND THE POSSIBILITY OF A FEW ISOLATED THUNDERSTORMS AND
ALSO SOME SMALL HAIL. CEILINGS AND VISIBILITIES SHOULD GENERALLY
REMAIN VFR HOWEVER...ALTHOUGH CAN'T RULE OUT POSSIBLE TEMPORARY
DEVELOPMENT OF MORE RESTRICTED CONDITIONS IN A HEAVIER SHOWER.
WINDS HAVE RAPIDLY DIMINISHED FOLLOWING FRONTAL PASSAGE...AND WILL
GENERALLY REMAIN LIGHT OVERNIGHT AND SATURDAY MORNING.
HOWEVER...MODERATE TO LOCALLY STRONG AND GUSTY ONSHORE WINDS ARE
EXPECTED TO DEVELOP DURING THE AFTERNOON ON SATURDAY.
VICINITY OF KSFO...VFR CEILINGS AND VISIBILITIES EXPECTED TO
PREVAIL OVERNIGHT AND ON SATURDAY...THOUGH WITH POSSIBLE TEMPORARY
DEVELOPMENT OF MORE RESTRICTED CONDITIONS DURING PASSAGE OF A
HEAVIER SHOWER. WINDS WILL REMAIN LIGHT OUT OF THE NORTHWEST
THROUGH SATURDAY MORNING...AND THEN INCREASE OUT OF THE WEST
DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE OF A FEW
THUNDERSTORMS ALONG WITH SMALL HAIL LATE TONIGHT AND ON SATURDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...CIGS AND VSBYS EXPECTED TO BECOME
VFR BY AROUND 08Z AND THEN REMAIN VFR THROUGH SATURDAY...THOUGH
WITH POSSIBLE TEMPORARY DEVELOPMENT OF MORE RESTRICTED CONDITIONS
DURING PASSAGE OF A HEAVIER SHOWER. THERE IS A SLIGHT CHANCE OF A FEW
THUNDERSTORMS ALONG WITH SMALL HAIL LATE TONIGHT AND ON SATURDAY.
&&
.MARINE...AS OF 10:45 PM PDT FRIDAY...A STEEP FRESH SWELL WILL BE
GENERATED FROM A STORM SYSTEM MOVING TOWARDS THE REGION FROM THE
GULF OF ALASKA. THE LARGEST SWELLS WILL REMAIN OVER THE OUTER
WATERS...BUT WITH LARGE SNEAKER WAVES AND RIP CURRENTS POSSIBLE ALONG
THE COAST. THE LARGEST SWELLS WILL DEVELOP OVER THE WATERS
SATURDAY NIGHT...CONTINUING THROUGH SUNDAY. SWELLS WILL BEGIN TO SLOWLY
SUBSIDE EARLY NEXT WEEK. MARINERS AND BEACH GOERS ARE URGED TO
CONTINUE TO MONITOR THE FORECAST THROUGH THE WEEKEND.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: BLIERHazardous weather outlook, Mar 16, 9:39 PM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 939 PM PDT FRI MAR 16 2012 CAZ505>507-171300- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 939 PM PDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY AREA. .DAY ONE...FRIDAY NIGHT A COLD FRONT HAD MOVED THROUGH THE NORTH BAY BY LATE FRIDAY EVENING. LITTLE ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS OVER THE WEEKEND AND A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. BUT MOST SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE SOUTH OF THE AREA. IF SHOWERS AND THUNDERSTORMS DO OCCUR OVER THE WEEKEND...THERE COULD BE SMALL HAIL AS WELL AS A DUSTING OF SNOW ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-508>513-171300- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 939 PM PDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE SANTA CRUZ MOUNTAINS. .DAY ONE...FRIDAY NIGHT A STRONG COLD FRONT WAS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE REGION ON FRIDAY EVENING. RAIN RATES IN EXCESS OF A HALF INCH PER HOUR WERE OBSERVED IN THE SANTA CRUZ MOUNTAINS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 10:45 PM PDT. * FLOOD ADVISORY....SEE SFOFLSMTR WGUS86 KMTR FOR DETAILS * RAINFALL WILL TAPER OFF BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS ARE POSSIBLE THROUGH THE WEEKEND...MAINLY ON SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAIL. IN ADDITION...SNOW LEVELS WILL LOWER TO 2000 FEET OVER THE WEEKEND AND LIGHT SNOW ACCUMULATION MAY BE POSSIBLE ON THE HIGHER PEAKS. LARGE LONG-PERIOD OCEAN SWELL WILL ARRIVE ALONG THE CENTRAL CALIFORNIA COAST LATER IN THE WEEKEND. BREAKERS AS HIGH AS 15 FEET ARE POSSIBLE BY SUNDAY. THESE CONDITIONS CAN PRODUCE DANGEROUS RIP CURRENTS. PERSONS PLANNING TO BE NEAR THE OCEAN ON SUNDAY SHOULD BE WARY OF LARGE BREAKERS WHICH CAN WASH OVER PREVIOUSLY DRY AREAS WITHOUT WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ516>518-528>530-171300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 939 PM PDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY AREA. .DAY ONE...FRIDAY NIGHT A STRONG COLD FRONT WAS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE REGION ON FRIDAY EVENING. RAIN RATES UP TO A HALF INCH PER HOUR WERE OCCURRING IN THE COASTAL MOUNTAIN RANGES. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 10:45 PM PDT. * FLOOD ADVISORY....SEE SFOFLSMTR WGUS86 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS ARE LIKELY THROUGH THE WEEKEND. SHOWERS WILL BE MOST NUMEROUS ON SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAIL. IN ADDITION...SNOW LEVELS WILL LOWER TO 2000 FEET OVER THE WEEKEND AND SNOW ACCUMULATION IS LIKELY ABOVE 2500 FEET. UP TO 6 INCHES OF SNOW MAY ACCUMULATE ON THE HIGHER PEAKS OF THE SANTA LUCIA MOUNTAINS. LARGE LONG-PERIOD OCEAN SWELL WILL ARRIVE ALONG THE CENTRAL CALIFORNIA COAST LATER IN THE WEEKEND. BREAKERS AS HIGH AS 18 FEET ARE POSSIBLE BY SUNDAY. THESE CONDITIONS CAN PRODUCE DANGEROUS RIP CURRENTS. PERSONS PLANNING TO BE NEAR THE OCEAN ON SUNDAY SHOULD BE WARY OF LARGE BREAKERS WHICH CAN WASH OVER PREVIOUSLY DRY AREAS WITHOUT WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:50 PM PDT | Areal Flood Advisory | MTR | Alameda, Contra Costa, Monterey, San Benito, San Mateo, Santa Clara and 1 more | 115 min |
| Mar 16, 10:12 PM PDT | Small Craft Advisory | MTR | 46 hr | |
| Mar 16, 11:03 PM PDT | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 87 min |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.